Document Detail


Sudden death during anesthesia: human error, drug related or cardiac death?
MedLine Citation:
PMID:  11878099     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
We carried out a retrospective analysis of 1500 forensic autopsies following sudden unexpected cardiac death. This analysis showed a group of 43 cases that could have been related to surgery and/or anaesthesia. Pathological examination revealed the existence of cardiac lesions in 40 cases: arrhythmogenic right ventricular cardiomyopathy (14 cases), coronary artery disease (9 cases), cardiomyopathy (8 cases), structural abnormalities of the His bundle (7 cases), mitral valve prolapse (1 case) and acute myocarditis (1 case). These disorders are compatible with a paroxysmal (rhythmic) phenomenon at the origin of the cardiac arrest. Identification of the cause of death in a patient who was presumed to be at low risk may provide major relief to the patient's family and the medical staff.
Authors:
A Tabib; L Chalabreysse; C Barel; C Duracher; R Loire; D Malicier; A Miras; S Thilhet-Coartet; B Bui-Xuan; Q Timour
Publication Detail:
Type:  English Abstract; Journal Article    
Journal Detail:
Title:  Thérapie     Volume:  56     ISSN:  0040-5957     ISO Abbreviation:  Therapie     Publication Date:    2001 Nov-Dec
Date Detail:
Created Date:  2002-03-06     Completed Date:  2002-04-24     Revised Date:  2006-11-15    
Medline Journal Info:
Nlm Unique ID:  0420544     Medline TA:  Therapie     Country:  England    
Other Details:
Languages:  fre     Pagination:  735-8     Citation Subset:  IM    
Affiliation:
Service d'Anatomie et de Cytologie Pathologique, Hôpital L. Pradel, 69394, Lyon, France.
Vernacular Title:
Morts subites en cours d'anesthésie: erreur humaine, cause médicamenteuse, ou anomalie cardiaque occulte?
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adolescent
Adult
Aged
Anesthesia / adverse effects*
Anesthetics / adverse effects*
Child
Child, Preschool
Death, Sudden / etiology*
Death, Sudden, Cardiac / etiology*
Female
Humans
Infant
Male
Medication Errors / mortality*
Middle Aged
Retrospective Studies
Chemical
Reg. No./Substance:
0/Anesthetics

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  The management of adverse drug reactions: from diagnosis to signal.
Next Document:  Misuse and or overdose of BCG vaccine: evaluation over a 4-year period